Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: AD Fear - The Missing Link *Trigger* Ľ Fivefires

Posted by Jay_Bravest_Face on August 14, 2007, at 17:24:31

In reply to AD Fear - The Missing Link *Trigger*, posted by Fivefires on August 13, 2007, at 20:52:29

> A week ago today, I ended a thirte*n year lov* relationship. Iíve not changed my clothes since the police came and served him w/ an O*rder of Prote*tion. (Just undies!)
>
> I think Iíve worn a trail in the carpet from the bed to the bathroom to the kitchen and back.
>
> Yaí know the bla*k ho*e? I hope you donít.
>
> Recently, Iíve begun to think of it as 'the missing linkí.
>
> In a non-AD (Iím not on an antidepressant.) state like Iím in right now, I can have periodic suici*al ideation, but rationally tell myself I am loved and I love and I want to stay until itís my time to go and Iím cool.
>
> But, when Iím on an AD and have periodic suicidal ideation Ďthe rational linkí which tells me I am loved and love and I want to stay until itís my time, is nowhere to be found.
>
> Can anyone relate to this?
>
> I want to get back on my journey, but Iím really having a bad bout here. This is a big hurdle to get around. I don't want the relationship back.
>
> I just donít know what I want to do. I sort of feel like I donít give a sh*t, or like just wasting away I think because I'm just tired, and thereís a bit of a I think I'm trapped in this town feeling going on as well.
>
> Anyway, obviously, Iím going to need to choose an AD to get rid of nasty nowhere-getting thoughts. Iím pretty sure my Pdoc will call after this 4th attempt to reach him today.
>
> If I werenít alone, Iíd not be so concerned about 'the missing link' because Iíd be w/ someone who loves me and there would be someone to turn to in a crisis.
>
> But, I am alone and I have to do this. I have no other choice. Iíve got to choose an AD to give me a jump start to move on.
>
> I could just slap on an EMSAM and see what the hell happens.
>
> Or, I could go w/ Effexor-XR for the, I think maybe, 5th time.
>
> Iíve tried tricyclics, both SNRIs, all SSRIs except maybe Celexa, anti-psychs, and mood stabs, and I think said already, not sure re: MAOIs, would have been too long ago to remember. No significant relief w/ anything. Had like a 2hr awakening on Zoloft once, just to plummet to greater depths. Prozac causes anxiety. Effexor-XR has prob' been the most effective med I've been on. Cymbalta did the paradox and had increased pain. Maybe I should try an MAOI? Are the dietary restrictions really bad?
>
> Please will some of you just throw out some med names here for me to consider. My docs gonna' ask me which one I want to try.
>
> tks, 5f

Hi fivefires...

I am really sorry you are feeling so bad. :( I can relate a bit with your feelings, and sometimes (well...a lot of times...heh.) also get caught in the deep darker places, and it seems almost surrealistic. But, it is real, at least in our minds. I think that it is quite smart and brave of you to be able to see it and call it.

How has your response to antipsychotics been? Have you ever talked to your doc about maybe combining, say, one small dose of an atypical with possibly, a small dose of an older typical one? I did a little bit of research and 'experimenting' on the topic, and found that this seemed to work for people who experience a sort of 'detachment', and in particular with suicidal thoughts, even without being 'psychotic'. I've read some stuff about low-dose 'Loxapine' effective and safe (in terms of EPS effects..)

It's funny (and kind of sad) about the myths regarding the typical antipsychotics. People talk about 'Haldol' like it 'ruins your soul', yet I am on a small but still quite average amount of it (Haldol) daily, and it has about 50-75x LESS side-effects then Seroquel or Zyprexa!! (In higher doses, though, I imagine Haldol is just as unpleasant.)

Now I supposedly have a bipolar element to my depression and anxiety, which is why I have a bad reaction to antidepressants on their own. But for some, (and coincidentally, they are finding more all the time) the above treatment both works and is safe.(And there are many older antipsychotics to pick from. Haldol is actually supposed to be the 'worst' as far as side-effects go. That has me a bit baffled and seriously wondering about the motives of many psychiatrists and the drug industry.)

I am still, really, 'experimenting', so we will see as more time goes by. I know there are 'experiments' going on with combining other things, like two mood stabilizers, and using much smaller doses of meds then 'usually' used. Unless there is big money to be made, no drug company is going to be looking to do these types of experiments. I brand it a 'D.I.Y.' approach, but always...always with caution. I hope you do seek help asap, and yes I know you've probably heard that a million times.:) Please take good care...

Best,
Jay


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jay_Bravest_Face thread:776102
URL: http://www.dr-bob.org/babble/20070808/msgs/776256.html